Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 3, 2008, 5:51 PM CDT for Jefferson County, Orange County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2008, 5:51 PM CDT (22:51 UTC)
- Expired
- Aug 3, 2008, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:59 PM CDT | TSTM WND GST 66 | Nederland, TX | ASOS AT SOUTHEAST TEXAS REGIONAL AIRPORT REPORTED A GUST TO 57 KNOTS/66 MPH IN 2259Z OBSERVATION |
| Aug 3, 6:00 PM CDT | TSTM WND DMG | Nederland, TX | TREES AND POWER LINES BLOWN DOWN IN NEDERLAND. REPORTED BY PUBLIC. |
| Aug 3, 6:10 PM CDT | TSTM WND GST 72 | 5 Se Beaumont, TX | REPORTED AT LAMAR UNIVERSITY. COURTESY OF KFDM-TV MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 1:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 032251
SVRLCH
TXC245-361-032330-
/O.NEW.KLCH.SV.W.0147.080803T2251Z-080803T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 PM CDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...BEAUMONT...PORT ARTHUR...NEDERLAND...HAMSHIRE...
WESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...ROSE CITY...
* UNTIL 630 PM CDT
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PINE FOREST TO BRIDGE CITY...
AND MOVING SOUTHWEST AT 45 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
BEAUMONT AND BEVIL OAKS BY 600 PM CDT...
PORT NECHES...PORT ARTHUR AND NEDERLAND BY 605 PM CDT...
CHINA AND NOME BY 615 PM CDT...
HAMSHIRE BY 620 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2962 9437 2989 9438 2990 9446 3009 9446
3008 9442 3012 9429 3016 9427 3016 9411
3019 9406 2999 9388 3009 9372 3001 9377
2996 9385 2985 9394 2979 9395
TIME...MOT...LOC 2249Z 056DEG 39KT 3014 9414 2998 9386
$$
SHAMBURGER3 follow-up statements
000
WWUS54 KLCH 032309
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 PM CDT SUN AUG 3 2008
TXC245-361-032330-
/O.CON.KLCH.SV.W.0147.000000T0000Z-080803T2330Z/
JEFFERSON TX-ORANGE TX-
608 PM CDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN ORANGE AND JEFFERSON COUNTIES...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BEAUMONT TO PORT ARTHUR...
MOVING SOUTHWEST AT 43 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHINA AND FANNETT BY 615 PM CDT...
NOME BY 620 PM CDT...
HAMSHIRE BY 625 PM CDT...
AT 559 PM CDT...A WIND GUST OF 66 MPH WAS MEASURED AT THE SOUTHEAST
TEXAS REGIONAL AIRPORT IN NEDERLAND. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2962 9437 2989 9438 2990 9446 3009 9446
3008 9442 3012 9429 3016 9427 3016 9411
3019 9406 2999 9388 3009 9372 3001 9377
2996 9385 2985 9394 2979 9395
TIME...MOT...LOC 2308Z 056DEG 37KT 3002 9425 2985 9399
$$
SHAMBURGER000
WWUS54 KLCH 032316
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
616 PM CDT SUN AUG 3 2008
TXC361-032325-
/O.CAN.KLCH.SV.W.0147.000000T0000Z-080803T2330Z/
ORANGE TX-
615 PM CDT SUN AUG 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2989 9438 2990 9446 3009 9445 3008 9442
3012 9429 3016 9427 3016 9412 3006 9410
3006 9405 3001 9401 2996 9385 2985 9394
2979 9395 2962 9437
TIME...MOT...LOC 2315Z 056DEG 37KT 2998 9435 2977 9408
$$
TXC245-032330-
/O.CON.KLCH.SV.W.0147.000000T0000Z-080803T2330Z/
JEFFERSON TX-
615 PM CDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR JEFFERSON COUNTY...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHINA TO 11 MILES SOUTHWEST
OF PORT ARTHUR...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
NOME TO 11 MILES WEST OF SABINE PASS...MOVING SOUTHWEST AT 43 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
HAMSHIRE BY 620 PM CDT...
AT 610 PM CDT...A WIND GUST OF 72 MPH WAS MEASURED AT LAMAR
UNIVERSITY IN BEAUMONT WITH THESE STORMS. THESE ARE DANGEROUS
STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2989 9438 2990 9446 3009 9445 3008 9442
3012 9429 3016 9427 3016 9412 3006 9410
3006 9405 3001 9401 2996 9385 2985 9394
2979 9395 2962 9437
TIME...MOT...LOC 2315Z 056DEG 37KT 2998 9435 2977 9408
$$
SHAMBURGER000
WWUS54 KLCH 032325
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
625 PM CDT SUN AUG 3 2008
TXC245-032330-
/O.CON.KLCH.SV.W.0147.000000T0000Z-080803T2330Z/
JEFFERSON TX-
625 PM CDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR JEFFERSON COUNTY...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NOME TO 14 MILES SOUTHEAST
OF HAMSHIRE...MOVING SOUTHWEST AT 43 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2989 9438 2990 9446 3009 9445 3008 9442
3012 9429 2992 9388 2985 9394 2979 9395
2962 9437
TIME...MOT...LOC 2325Z 056DEG 37KT 2998 9446 2971 9418
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:33 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 3, 4:33 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT SUN AUG 3 2008
.SYNOPSIS...TROPICAL DEPRESSION NUMBER FIVE HAS DEVELOPED 85 MILES
SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI RIVER. THE DEPRESSION IS
EXPECTED TO DEVELOP TO PERHAPS A TROPICAL STORM BY THE MORNING.
THE EXPECTED TRACK IS ABOUT 60 NM OFF THE LOUISIANA COAST. A
TROPICAL STORM WARNING IS IN EFFECT EAST OF INTRACOASTAL CITY. A
TROPICAL STORM WATCH IS IN EFFECT WEST OF INTRACOASTAL CITY.
&&
.SHORT TERM...A DESCENDING SUBTROPICAL JET WILL KEEP THE AREA IN A
FAVORABLE LEFT FRONT QUADRANT FOR ENHANCED LIFT UNTIL 8 PM. ADDED
POPS TO GUIDANCE IN RESPONSE TO THE EXPECTED MOVEMENT OF TD 5 ON
TONIGHT AND TUESDAY.
&&
.LONG TERM...RIDGING FROM THE MIDDLE OF THE WEEK ONWARD UNTIL SATURDAY.
A BACK DOOR TYPE COOL FRONT LOOKS TO BRING RAIN CHANCES ON SUNDAY.
&&
.AVIATION...VFR WITH VCTS.
&&
.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT WEST OF INTRACOASTAL
CITY TO CAMERON.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 95 76 90 77 / 30 40 50 50 20
KBPT 77 97 77 90 79 / 30 40 50 60 30
KAEX 75 98 75 94 74 / 30 40 20 30 20
KLFT 77 94 75 89 76 / 30 40 40 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ST. MARY.
TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: CAMERON...
VERMILION.
TROPICAL STORM WIND WARNING UNTIL 3 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: IBERIA.
TX...TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: JEFFERSON.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY, LA
TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
&&
11Hazardous weather outlook, Aug 3, 5:59 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 559 AM CDT SUN AUG 3 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 559 AM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HEAT WILL ONCE AGAIN BE A CONCERN TODAY...WITH HEAT INDICES RANGING FROM 100 TO 105 IN THE AFTERNOON. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW...BUT STRONG STORMS WILL BE CAPABLE OF WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT WILL CONTINUE TO BE A CONCERN MONDAY...WITH HEAT INDICES AGAIN RANGING FROM 100 TO 105 IN THE AFTERNOON. AN AREA OF DISTURBED WEATHER OVER THE NORTH CENTRAL GULF IS FORECAST TO MOVE WEST ACROSS THE NORTHERN GULF...AND WILL BE MONITORED FOR POTENTIAL TROPICAL DEVELOPMENT. AT A MINIMUM...INCREASING WINDS AND SEAS SHOULD BE EXPECTED OVER THE COASTAL WATERS MONDAY THROUGH LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
In the hours before
Special weather statement, Aug 3, 3:15 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT SUN AUG 3 2008 LAZ027-028-030>033-TXZ181-182-032115- RAPIDES LA-VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA- ST. LANDRY LA-NEWTON TX-JASPER TX- 315 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES...VERNON...EVANGELINE... ALLEN...BEAUREGARD AND ST. LANDRY PARISHES...SIGNIFICANT WEATHER ALERT FOR NEWTON AND JASPER COUNTIES UNTIL 415 PM CDT... AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4 MILES WEST OF TOLEDO BEND DAM TO 6 MILES SOUTHEAST OF VILLE PLATTE... MOVING SOUTHWEST AT 24 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... REDDELL AND BURR FERRY BY 320 PM CDT SUGARTOWN AND MAMOU BY 330 PM CDT ROSEPINE...GRANT AND EVANS BY 335 PM CDT WIERGATE AND BURKEVILLE BY 345 PM CDT MITTIE BY 350 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. JT
Special weather statement, Aug 3, 4:20 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 PM CDT SUN AUG 3 2008 LAZ030-031-041-042-032145- ALLEN LA-BEAUREGARD LA-JEFFERSON DAVIS LA-CALCASIEU LA- 420 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN ALLEN...BEAUREGARD...WESTERN JEFFERSON DAVIS AND NORTHERN CALCASIEU PARISHES UNTIL 445 PM CDT... AT 418 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7 MILES EAST OF DE RIDDER TO 5 MILES SOUTHEAST OF REEVES...MOVING SOUTHWEST AT 41 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... DE RIDDER BY 425 PM CDT TOPSY AND LONGVILLE BY 430 PM CDT RAGLEY AND GILLIS BY 435 PM CDT MOSS BLUFF BY 440 PM CDT WESTLAKE...ORETTA...DE QUINCY AND LAKE CHARLES BY 445 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. SHAMBURGER
Local storm report, Aug 3, 4:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 2 W JASPER 30.92N 94.03W
08/03/2008 JASPER TX LAW ENFORCEMENT
TREES BLOWN DOWN REPORTED BY JASPER COUNTY SHERIFF
OFFICE.
&&
SHAMBURGERSpecial weather statement, Aug 3, 5:03 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 503 PM CDT SUN AUG 3 2008 LAZ030-041-051-TXZ181-182-216-032245- BEAUREGARD LA-CAMERON LA-CALCASIEU LA-NEWTON TX-JASPER TX-ORANGE TX- 503 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN BEAUREGARD...NORTHWESTERN CAMERON AND CALCASIEU PARISHES UNTIL 545 PM CDT... ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN NEWTON...SOUTHERN JASPER AND ORANGE COUNTIES UNTIL 545 PM CDT... AT 501 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR EXTENDING FROM 6 MILES SOUTH OF FIELDS TO 3 MILES SOUTHWEST OF WESTLAKE...MOVING SOUTHWEST AT 39 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR... CARLYSS BY 510 PM CDT STARKS BY 515 PM CDT VINTON BY 520 PM CDT DEWEYVILLE BY 525 PM CDT SABINE NATIONAL WILDLIFE REFUGE BY 535 PM CDT WEST ORANGE...ORANGE AND MAURICEVILLE BY 540 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:41 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 34 min |
| Aug 3, 4:14 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 46 min |
| Aug 3, 4:27 PM CDT | Tropical Storm Watch | LCH | 6 hr | |
| Aug 3, 4:27 PM CDT | Tropical Storm Warning | LCH | 48 hr | |
| Aug 3, 4:59 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 31 min |
| Aug 3, 5:10 PM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.